MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number 20188
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the mildly tortuous and moderately calcified vertebral artery.A 5.0mm x 15mm x 150cm express sd renal/biliary stent was advanced to treat the lesion.However, during initial inflation at 6 atmospheres, the balloon ruptured.The device was removed with a snare and the procedure was completed with a different device.There were no patient complications reported and the patient status was normal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the express sd was returned to boston scientific for analysis.The device was inspected for any damage or irregularities.The express sd had visible flattening and stretching of the entire length of the catheter.The most prominent stretching was found 23 cm to 32 cm from the tip and again 36.1 cm from the tip.A rupture of the shaft was confirmed 23cm from the tip.The stent was not returned.Device analysis determined the condition of the returned device was consistent with the reported information of a material rupture.Because there was no evidence of any product quality deficiencies, it was considered likely that the buckling and flattening were attributable to procedural issues.E1 - initial reporter facility name: (b)(6).

Brand Name
EXPRESS SD RENAL/BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14116204
Report Number2134265-2022-03500
Device Sequence Number14026205
Product Code NIN
UDI-Device Identifier08714729390398
UDI-Public08714729390398
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model Number20188
Device Catalogue Number20188
Device Lot Number0028344625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown